Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

What was this?

(4 Posts)
browneyedlou Tue 01-Sep-09 11:01:55

Occasionally, about 2/3 times a year for the past couple of years I have got such a bad headache that I have been sent home from work. They have involved searing pain. I was never really sure if they were migraines or not. Sometimes I had watering in my right eye with them, but I didn't have any nausea, vomiting or visual disturbance, so I just thought they were bead headaches.

However, the other day I had something really strange. I had flashing lights in sort of lines across my field of vision, as if they were sort of slicing everyting up. I couldn't read mu book as a result. It lasted about 20 mins, and then as soon as it stopped I got a headache. The headache wasn't as bad as some that I have had, but i'm wondering if the wierd flashing lights thing is what is described as the aura that people get before migraine?

Another thing I am wondering about is that my doctor has said that If I was to develop high blood pressure, get a bmi over 30 or have migraine with visual disturbance, I would have to stop taking the pill? Does anyone have any experience of this. Was thinking of coming off in a year or so to start TTC.

CMOTdibbler Tue 01-Sep-09 11:03:39

That sounds just like migraine to me. The eye watering is just what I get, and migraines can vary hugely - I've had visual disturbance with no headache in the past too

ZippysMum Tue 01-Sep-09 11:08:12

Ho Lou,

Sounds like migrane of varying severity to me. Yes, the flashing lights, lines or blobs in vision or blurring are all typical visual disturbances that come with migrane. The involvement of 'searing pain' - often located around one eye or other focus in the head is also typical of 'classical' migrane. Not everyone is sick with a migrane. I am probably only sick every 5th one I have.

The pill can cause the blood to get a bit thicker, and a migrane is caused by the contraction and then dilation of blood vessels in the brain., If you are on the pill, your risk of stroke is increased if you suffer from migrane, so is worth mentioning it to the doc. This is also why some people find migranes are linked to their monthly cycle. The doc might suggest you try the mini pill.

There are some fabulous migrane treatments out there now. Hope the doc finds you one that works for you.

browneyedlou Tue 01-Sep-09 13:12:47

Thanks for the replies, I will mention it to doc. Have been on the same pill for about 9 years without problems, so I feel a bit wary of changing it, but as I said, I only plan to be on it for another year or so, so I could just start TTC early!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now